Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 16, NWS Blacksburg, VA

April 14, 2019Franklin County, Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 14, 2019, 7:49 PM EDT for Franklin County, Henry County, City of Martinsville, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2019, 7:49 PM EDT (23:49 UTC)
Expired
Apr 14, 2019, 8:15 PM EDT
In force
26 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:00 PM EDTFUNNEL CLOUD2 E Stanleytown, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:16 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

494 
WFUS51 KRNK 142349
TORRNK
VAC067-089-690-150015-
/O.NEW.KRNK.TO.W.0016.190414T2349Z-190415T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
749 PM EDT Sun Apr 14 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  The City of Martinsville in south central Virginia...
  Central Henry County in south central Virginia...
  Southeastern Franklin County in west central Virginia...

* Until 815 PM EDT
    
* At 748 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Fieldale, moving northeast at 50 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Martinsville...
  Bassett...
  Sydnorsville...
  Penhook...
  and Snow Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3660 7999 3666 8005 3705 7984 3699 7962
      3670 7968
TIME...MOT...LOC 2348Z 217DEG 45KT 3667 7997 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AS
3 follow-up statements
274 
WWUS51 KRNK 142357
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
757 PM EDT Sun Apr 14 2019

VAC690-150006-
/O.CAN.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
City of Martinsville VA-
757 PM EDT Sun Apr 14 2019

...THE TORNADO WARNING FOR THE CITY OF MARTINSVILLE IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3671 7986 3671 7990 3673 8001 3705 7984
      3699 7962 3670 7968
TIME...MOT...LOC 2356Z 217DEG 45KT 3676 7989 

$$

VAC067-089-150015-
/O.CON.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Henry VA-Franklin VA-
757 PM EDT Sun Apr 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
NORTHERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...
    
At 756 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Collinsville, moving northeast at 50 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Penhook...
Bassett...
Sydnorsville...
Snow Creek...
and Stanleytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3671 7986 3671 7990 3673 8001 3705 7984
      3699 7962 3670 7968
TIME...MOT...LOC 2356Z 217DEG 45KT 3676 7989 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AS
085 
WWUS51 KRNK 150006
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
806 PM EDT Sun Apr 14 2019

VAC089-150016-
/O.CAN.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Henry VA-
806 PM EDT Sun Apr 14 2019

...THE TORNADO WARNING FOR NORTHERN HENRY COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3682 7993 3705 7984 3699 7962 3680 7978
      3679 7980
TIME...MOT...LOC 0006Z 213DEG 39KT 3683 7985 

$$

VAC067-150015-
/O.CON.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Franklin VA-
806 PM EDT Sun Apr 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
SOUTHEASTERN FRANKLIN COUNTY...
    
At 806 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sydnorsville, moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Sydnorsville...
Penhook...
Sontag...
Snow Creek...
and Union Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3682 7993 3705 7984 3699 7962 3680 7978
      3679 7980
TIME...MOT...LOC 0006Z 213DEG 39KT 3683 7985 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AS
063 
WWUS51 KRNK 150012
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
812 PM EDT Sun Apr 14 2019

VAC067-150022-
/O.EXP.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Franklin VA-
812 PM EDT Sun Apr 14 2019

...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN COUNTY WILL EXPIRE 
AT 815 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3682 7993 3705 7984 3699 7962 3680 7978
      3679 7980
TIME...MOT...LOC 0012Z 215DEG 46KT 3689 7981 

$$

AS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 7:30 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 14, 7:30 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
730 PM EDT Sun Apr 14 2019

.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region into tonight. Following the
front, high pressure will settle over the region for the first
half of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 720 PM EDT Sunday...

Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.

Severe Thunderstorm Watch #70 is in effect for counties west of
the Blue Ridge until 2 AM.

High Shear/Low Cape environment still primed for rotating storms
this evening as a cold front approaches the region. With this in
mind, SPC has issued a Severe Thunderstorm Watch for our
mountain counties west of the Blue Ridge until 2 AM. The Tornado
Watch remains in effect until 8 PM and will covert over to a
Severe Thunderstorm Watch after 8 PM. To avoid to many
headlines, we canceled the Wind Advisory, which was to expire in
a few hours anyway.

As of 315 PM EDT Sunday...

Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.

Morning showers and abundant cloud cover has protected the
mountains from becoming unstable through early this afternoon.
However, clouds are expected to break through the rest of the
afternoon, increasing instabilities and the threat for severe
weather. Despite the cloud cover east of the Blue Ridge, lack of
rain has instabilities on the rise with on-going strong shear.
Several storms late this morning and early afternoon have shown
tight rotation, but no confirmed tornadoes or damage has been
reported. Since the line of storms over the foothills are moving
east into a more favorable environment, SPC has issue a Tornado
Watch for counties along and east of the Blue Ridge through 8
PM. Even though we are under a Tornado Watch, damaging winds are
the primary threat with large hail being the second. This
prefrontal line of convection will exit the piedmont this
evening, then our attention shifts back to the west as the cold
front begins to track across the area.

The threat for severe weather across the mountains will linger
into the early morning hours with broken lines of convection
producing damaging winds and possibly large hail. Shear is best
east of the Blue Ridge this afternoon, but can not rule out an
isolated tornado tonight.

Following the frontal passage late tonight, modest pressure
rises and a 40-50 kts low level cross-barrier jet will bring
strong and gusty winds into the area on Monday. The strongest
winds will occur in the morning and across the mountains, then
subside through the evening as high pressure builds over the
area. Headlines for high non-thunderstorms wind gusts are
likely, but will delay posting until the severe threat has ended
to avoid confusion with multiple headlines.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...

Due to on-going tornado threat this afternoon and tonight no
changes were made to the forecast beyond Monday afternoon. The
previous forecast discussion remains valid.

Previous discussion...The energetic northwest flow will
generate a good amount of upslope clouds and showers west of the
Ridge with some wet snow for the higher elevations, but
accumulations do not appear likely given April insolation.
Building high pressure will eventually slacken winds and
lingering precipitation looks to be gone by Monday night, and
fair weather is on tap for Tuesday and Wednesday.

Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Saturday...

During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.

An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.

What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.

Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.

Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.

Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 730 PM EDT Sunday...

A cold front is approaching the area this evening. Along this
front, strong to severe rotating storms will move across the
mountains between 00Z-05z and then east from 04z-08z Monday.
Sub-MVFR ceilings and visibilities are likely during this time.
Until these storms arrive, MVFR/low-end VFR conditions will be
common.

Gusty southerly winds will remain until the front gets here,
then becomes westerly into the day Monday. Modest pressure rises
and 40-50 kts cross-barrier jet will bring windy and gusty
conditions to the area into Monday evening. The strongest winds
Monday will be along the Blue Ridge and during the morning.

EXTENDED AVIATION DISCUSSION...

Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, Apr 14, 7:26 PM EDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
726 PM EDT Sun Apr 14 2019

NCZ002>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-152330-
Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll-
Floyd-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
726 PM EDT Sun Apr 14 2019

...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-018-VAZ007-009>015-018>020-WVZ042>044-507-508-152330-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
726 PM EDT Sun Apr 14 2019

...SEVERE THUNDERSTORM WATCH 70 IN EFFECT UNTIL 2 AM EDT MONDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds may gust as high as 50 MPH on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 14, 6:25 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     LOW GAP                 36.53N 80.87W
04/14/2019                   SURRY              NC   EMERGENCY MNGR

            TREE DOWN ON LUMBER PLANT RD.

&&
Local storm report, Apr 14, 6:43 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     2 W FORKS OF BUFFALO    37.68N 79.23W
04/14/2019                   AMHERST            VA   911 CALL CENTER

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS,
            BLOCKING MOSS ROCK ROAD.

&&

16
Special weather statement, Apr 14, 7:20 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
720 PM EDT Sun Apr 14 2019

VAZ007-150000-
Tazewell-
720 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAZEWELL County...

Until 800 PM EDT.

At 719 PM EDT, a strong thunderstorm was located 7 miles southwest of
Raven, moving northeast at 55 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Richlands...
Cedar Bluff...
Raven...
Glen Burke...
and Amonate.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3715 8190 3716 8187 3717 8187 3718 8180
      3720 8176 3724 8174 3724 8172 3720 8168
      3721 8156 3722 8155 3721 8153 3702 8181
      3705 8182 3711 8189 3714 8190
TIME...MOT...LOC 2319Z 219DEG 48KT 3705 8199

AS
Special weather statement, Apr 14, 7:39 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
739 PM EDT Sun Apr 14 2019

VAZ024-034-035-045-150030-
Amherst-Campbell-Bedford-Rockbridge-
739 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND AMHERST COUNTIES
AND THE WEST SIDE OF LYNCHBURG...

Until 830 PM EDT.

At 738 PM EDT, a strong thunderstorm was located near Bedford, moving
northeast at 50 mph.

Locations impacted include...
Lynchburg...
Bedford...
Amherst...
Forks Of Buffalo...
and Clifford.

This includes The following Location The National D-Day Memorial.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3786 7923 3760 7893 3755 7890 3754 7887
      3753 7888 3753 7890 3752 7889 3750 7894
      3750 7895 3749 7895 3724 7942 3734 7961
TIME...MOT...LOC 2338Z 215DEG 45KT 3736 7946

AS
Special weather statement, Apr 14, 7:41 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
741 PM EDT Sun Apr 14 2019

VAZ034-044-045-150015-
Campbell-Bedford-Pittsylvania-
741 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT
...

At 741 PM EDT, a strong thunderstorm was located over Pittsville,
moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Altavista, Hurt, Evington, Forest and Rustburg.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3693 7945 3699 7956 3737 7932 3722 7903
TIME...MOT...LOC 2341Z 217DEG 36KT 3699 7947

16
Special weather statement, Apr 14, 7:42 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT Sun Apr 14 2019

VAZ033-043-044-150015-
Henry-Franklin-Pittsylvania-
742 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT HENRY COUNTY...

Until 815 PM EDT.

At 742 PM EDT, a strong thunderstorm was located over Leatherwood,
moving northeast at 50 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Callands...
Penhook...
Snow Creek...
Sago...
and Leatherwood.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3667 7974 3674 7984 3701 7961 3690 7939
TIME...MOT...LOC 2342Z 216DEG 44KT 3676 7973

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:50 AM EDTWind AdvisoryRNKBland, Carroll, Floyd, Giles, Grayson, Pulaski and 5 more15 hr
Apr 14, 12:10 PM EDTTornado WarningRNKPatrick35 min
Apr 14, 12:39 PM EDTSpecial Weather StatementRNKHenry21 min
Apr 14, 1:00 PM EDTSpecial Weather StatementRNKFranklin15 min
Apr 14, 1:09 PM EDTTornado WarningRNKFranklin25 min
Apr 14, 1:51 PM EDTTornado WarningRNKCarroll, Patrick24 min
Apr 14, 2:03 PM EDTSpecial Weather StatementRNKPatrick27 min
Apr 14, 2:33 PM EDTSpecial Weather StatementRNKFloyd27 min
Apr 14, 3:13 PM EDTTornado WarningRNKPatrick32 min
Apr 14, 3:17 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick5 hr
Apr 14, 3:48 PM EDTSpecial Weather StatementRNKPatrick27 min
Apr 14, 4:52 PM EDTTornado WarningRNKCarroll43 min
Apr 14, 5:25 PM EDTTornado WarningRNKCarroll, Floyd, Patrick37 min
Apr 14, 5:33 PM EDTSevere Thunderstorm WarningRNKAmherst27 min
Apr 14, 5:37 PM EDTTornado WarningRNKAmherst38 min
Apr 14, 5:40 PM EDTTornado WarningRNKAmherst, Bedford36 min
Apr 14, 6:15 PM EDTSpecial Weather StatementRNKAmherst30 min
Apr 14, 6:18 PM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick, City of Martinsville57 min
Apr 14, 6:29 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 4 more61 min
Apr 14, 6:46 PM EDTTornado WarningRNKBedford, Botetourt29 min
Apr 14, 7:01 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington87 min
Apr 14, 7:20 PM EDTSpecial Weather StatementRNKTazewell40 min
Apr 14, 7:39 PM EDTSpecial Weather StatementRNKAmherst, Bedford, City of Lynchburg51 min
Apr 14, 7:41 PM EDTSpecial Weather StatementRNKCampbell34 min
Apr 14, 7:42 PM EDTSpecial Weather StatementRNKPittsylvania33 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.